Integrated density of states for the periodic Schrödinger operator in dimension two (Q1766821): Difference between revisions

From MaRDI portal
Importer (talk | contribs)
Created a new Item
 
Set OpenAlex properties.
 
(4 intermediate revisions by 3 users not shown)
Property / reviewed by
 
Property / reviewed by: Farrukh Mukhamedov / rank
Normal rank
 
Property / reviewed by
 
Property / reviewed by: Farrukh Mukhamedov / rank
 
Normal rank
Property / MaRDI profile type
 
Property / MaRDI profile type: MaRDI publication profile / rank
 
Normal rank
Property / full work available at URL
 
Property / full work available at URL: https://doi.org/10.1007/s00023-005-0198-8 / rank
 
Normal rank
Property / OpenAlex ID
 
Property / OpenAlex ID: W1998049397 / rank
 
Normal rank
links / mardi / namelinks / mardi / name
 

Latest revision as of 03:14, 20 March 2024

scientific article
Language Label Description Also known as
English
Integrated density of states for the periodic Schrödinger operator in dimension two
scientific article

    Statements

    Integrated density of states for the periodic Schrödinger operator in dimension two (English)
    0 references
    1 March 2005
    0 references
    The paper is devoted to study the high energy asymptotics of the density of states \(D(\lambda)\) for the Schrödinger operator on \(L^2(\mathbb{R}^d), d\geq 1\) with a periodic potential \(V\): \(H=-\Delta+V\), here \(V\) is a real-valued function periodic with respect to a d-dimensional lattice \(\Gamma\subset\mathbb{R}^d\). The integrated density of states for this operator is defined by \[ D(\lambda)=\lim_{R\to\infty}\frac{N(\lambda;H_D^{(R)})}{R^d}, \] here \(H_D^{(R)}\) is the restriction of \(H\) to the cube \([0,R]^d\) with the Dirichlet boundary conditions, and \(N(\lambda;\cdot)\) is the counting function of the discrete spectrum of \(H_D^{(R)}\). It is known [\textit{D. Schenk} and \textit{M. Shubin}, Math. USSR, Sb. 56, 473--490 (1987); translation from Mat. Sb., N. Ser. 128(170), No. 4(12), 474--491 (1985; Zbl 0604.34015)] that for \(d=1\) the integrated density of states admits a complete asymptotic expansion in the powers of \(\lambda^{-1}\) as \(\lambda\to\infty\). The considered paper deals with \(d=2\). Namely, the main result is the following Theorem. Let \(d=2\). Assume that \(V\in C^\infty(\mathbb{R}^d)\) is \(\Gamma\)-periodic and that \(\hat V(0)=0\). Then there is a number \(\lambda_0=\lambda_0(V)>0\) such that \[ D(\lambda)=\frac{1}{4\pi}\lambda+O_\delta(\lambda^{-\frac{6}{5}+\delta}), \;\forall \delta>0 \] for all \(\lambda\geq\lambda_0\). The author uses a variant of so called ''near-similarity'' method [see \textit{G. V. Rozenblyum}, Trans. Mosc. Math. Soc. 36, 57--82 (1979); translation from Tr. Mosk. Mat. O.-va. 36, 59--84 (1978; Zbl 0434.47040)]. The central idea is to reduce the operator \(H\) with the help of a suitable similarity transformation, to an operator with constant coefficients.
    0 references
    0 references
    0 references
    0 references
    0 references
    0 references
    periodic potential
    0 references
    Schrödinger operator
    0 references
    0 references